# SDR 99ZZZX938

- Difficulty date: January 20, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N123GJ
- Make and model: Cessna 172N
- Aircraft serial: 17270706
- Engine: Lyc O320H2AD
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Engine Bay
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE C/W AD 80-04-0322 DURING AN ANNUAL INSPECTION, LARGE AMOUNTS OF METAL FLAKES WERE FOUND IN THE OIL FILTER.  THE FILTER WAS SENT TO LYCOMING FOR ANALYSIS.  AT LYCOMING'S RECOMMENDATION, ENGINE WAS REMOVED FROM SERVICE.  METAL WAS DETERMINED TO BE ALUMINUM AND AND BEARING MATERIAL.  SUBMITTER STATED VERY IMPORTANT THAT ALL OIL FILTERS BY INSPECTED AT EACH OIL CHANGE.
